ERITEMA ELEVATUM DIUTINUM PDF

Erythema elevatum diutinum (EED) is a rare, chronic dermatosis that is characterized by red–violet to red–brown papules, plaques, and. Erythema elevatum diutinum (EED) is a chronic form of leukocytoclastic vasculitis consisting of violaceous, red-brown, or yellowish papules. Erythema elevatum diutinum. Authoritative facts about the skin from DermNet New Zealand.

Author: Zusho Goltirn
Country: Mayotte
Language: English (Spanish)
Genre: Environment
Published (Last): 21 December 2004
Pages: 223
PDF File Size: 4.6 Mb
ePub File Size: 14.83 Mb
ISBN: 279-3-12048-442-9
Downloads: 24651
Price: Free* [*Free Regsitration Required]
Uploader: Tataxe

Erythema elevatum diutinum eiutinum a first clinical manifestation for diagnosing HIV infection: Erythema elevatum diutinum is a chronic and rare dermatosis that is considered to be a variant of leukocytoclastic vasculitis.

It is probably mediated by immune complexes. It is generally associated with autoimmune, neoplastic and infectious processes. Recently, it has been added to the group of specific dermatoses that are associated with HIV. We report on the case of a patient who had erythema elevatum diutinum as the first clinical evidence for diagnosing HIV infection. Dapsone was used in the treatment of this patient, and partial regression of the lesions was achieved within 15 days, even before antiretroviral therapy was prescribed.

When there is a diagnosis of erythema elevatum diutinum, HIV infection should be investigated, especially in atypical and exacerbated clinical manifestations.

Erythema elevatum diutinum EED is a chronic and rare dermatosis that is considered to be a variant of leukocytoclastic vasculitis. The clinical manifestations are papules, plaques or nodules, which vary in coloration from reddish to purple, light brown and sometimes yellowish. The lesions are persistent and symmetrically distributed on extensor surfaces, dritema in eritrma joints of the extremities. Such patients may present arthralgia, itchiness and pain, with rare systemic involvement.

In general, their overall condition is not compromised. Over the course of the disease, collagen is deposited around the vessels and, occasionally, cholesterol crystals are detected. The etiology of EED remains unknown. It is probable that immune complex deposition occurs in vessel walls, 1 secondary to streptococcal infections 4 and hematological 3,5 and autoimmune diseases. We report on the case of a patient in whom cutaneous manifestation of erythema elevatum diutinum was the first clinical evidence for diagnosing HIV infection.

  ASTM B917 PDF

Eritema elevatum diutinum as a differential diagnosis of rheumatic diseases: case report.

A year old male Caucasian patient, born and residing in Campinas, had a history of hyperchromic macules, bilaterally located in the medial and lateral malleolar zone of the ankles and on the heels and dorsal aspect of the feet. Subsequently, the lesions evolved with the formation of violet-colored erythematous papules that were confluent in plaques with a light brown surface Figure 1. In his personal history, sexual promiscuity had been reported, although not drug addiction. Laboratory tests showed discrete leukopenia, while his hepatic and renal function and protein and immunoglobulin electrophoresis presented no abnormalities.

Erythema elevatum diutinum

The histopathological examination revealed blood vessels with rather thickened walls that were dissociated by fibrin, with neutrophils that were often fragmented, i.

Fifteen days later, partial regression of the lesions was achieved, without any antiretroviral therapy yet prescribed. One month after diagnosing HIV infection, the patient presented a neurological condition of right-side motor impairment. Neurotoxoplasmosis of the central nervous system was diagnosed by means of computed tomography of the head, and the patient was hospitalized for 15 days for treatment. On this occasion, antiretroviral therapy was begun. The patient was no longer using dapsone and dermatological examination showed only residual lesions.

Today, one-and-a-half years after the HIV-positive blood test and the beginning of antiretroviral therapy, the patient has not had any recurrence of the skin lesions. There is still controversy about the etiology of EED. Nevertheless, the most widely accepted theory is that previous and repeated exposure to bacterial infections, particularly streptococcal ones, may trigger an immunological reaction that culminates in an outbreak of skin lesions.

EED has been described in association with numerous hematological abnormalities, especially myelodysplasia, myeloproliferative alterations, multiple myeloma, 3,11 cryoglobulinemia 12 and immunoglobulin G IgG or immunoglobulin A IgA paraproteinemias. There was no history of streptococcal infection, hematological disorders or autoimmune disease.

It is believed that such an association results from the HIV antigen-antibody interaction, which causes direct damage to vessel walls. It is also supposed that the immunosuppression caused by HIV predisposes towards infection by other agents that trigger an antigenic stimulus for the development of EED.

Consequently, even though the association of EED with HIV infection elevatjm infrequent, laboratory investigation for this virus should be requested in conventional cases, and especially in cases of atypical and exacerbated clinical manifestations. In addition, antiretroviral therapy should be introduced in these cases, in association with dapsone, which is the drug of choice for the treatment of EED.

  FAIRCHILD FMS7000 PDF

J Am Acad Dermatol. Simultaneous occurrence of two rare cutaneous markers of poor prognosis in myelodysplastic syndrome: Dermatologic conditions reported in patients with rheumatoid arthritis.

Erythema elevatum diutinum and HIV infection: Erythema elevatum diutinum treated diiutinum niacinamide and tetracycline. Erythema elevatum diutinum, cryoglobulinaemia, diutinnum fixed urticaria on cooling. Erythema elevatum diutinum associated with IgA paraproteinemia successfully controlled with intermittent plasma exchange. Paraproteinaemia in erythema elevatum diutinum.

Erythema elevatum diutinum and IgA myeloma: Erythema elevatum diutinum complicated by rheumatoid arthritis. Erythema elevatum diutinum – a solitary lesion in a patient with rheumatoid arthritis. Erythema elevatum diutinum – a case successfully treated with colchicine. Erythema elevatum diutinum in association with coeliac disease.

Erythema elevatum diutinum in a patient with relapsing polychondritis.

Erythema elevatum diutinum in human immunodeficiency virus-infected patients – report of a case and review of the literature.

Erythema elevatum diutinum and AIDS: Erythematous nodules in a patient infected with the human immunodeficiency virus. Erythema elevatum diutinum EED. Nodular erythema elevatum diutinum in an HIV-1 infected idutinum Sulfone therapy in the treatment of leukocytoclastic vasculitis.

Eritema elevatum diutinum as a differential diagnosis of rheumatic diseases: case report.

Report of three cases. None Conflict of interest: None Date of first submission: April 13, Last received: April 13, Accepted: Mariana Colombini Zaniboni, MD.

All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License. Services on Demand Journal. CASE REPORT A year old male Caucasian patient, born and residing in Campinas, had a history of hyperchromic macules, bilaterally located in the medial and lateral malleolar zone of the ankles and diutiunm the heels and dorsal aspect of the feet. How to cite this article.